The 1-box pattern on pattern-avoiding permutations

Sergey Kitaev, Jeffrey Remmel

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

This paper is continuation of the study of the 1-box pattern in permutations in- troduced previously by the authors. We derive a two-variable generating function for the distribution of this pattern on 132-avoiding permutations, and then study some of its coefficients providing a link to the Fibonacci numbers. We also find the number of separable permutations with two and three occurrences of the 1-box pattern.
Original languageEnglish
Article number14.3.3
Number of pages19
JournalJournal of Integer Sequences
Volume17
Issue number3
Publication statusPublished - 15 Feb 2014

Fingerprint

Pattern-avoiding Permutation
Permutation
Lame number
Continuation
Generating Function
Coefficient

Keywords

  • 1-box pattern
  • pattern avoidance
  • pattern avoiding permutation

Cite this

@article{71673daef0374a7e86cb92af0ad3ce67,
title = "The 1-box pattern on pattern-avoiding permutations",
abstract = "This paper is continuation of the study of the 1-box pattern in permutations in- troduced previously by the authors. We derive a two-variable generating function for the distribution of this pattern on 132-avoiding permutations, and then study some of its coefficients providing a link to the Fibonacci numbers. We also find the number of separable permutations with two and three occurrences of the 1-box pattern.",
keywords = "1-box pattern, pattern avoidance, pattern avoiding permutation",
author = "Sergey Kitaev and Jeffrey Remmel",
year = "2014",
month = "2",
day = "15",
language = "English",
volume = "17",
journal = "Journal of Integer Sequences",
issn = "1530-7638",
number = "3",

}

The 1-box pattern on pattern-avoiding permutations. / Kitaev, Sergey; Remmel, Jeffrey.

In: Journal of Integer Sequences, Vol. 17, No. 3, 14.3.3, 15.02.2014.

Research output: Contribution to journalArticle

TY - JOUR

T1 - The 1-box pattern on pattern-avoiding permutations

AU - Kitaev, Sergey

AU - Remmel, Jeffrey

PY - 2014/2/15

Y1 - 2014/2/15

N2 - This paper is continuation of the study of the 1-box pattern in permutations in- troduced previously by the authors. We derive a two-variable generating function for the distribution of this pattern on 132-avoiding permutations, and then study some of its coefficients providing a link to the Fibonacci numbers. We also find the number of separable permutations with two and three occurrences of the 1-box pattern.

AB - This paper is continuation of the study of the 1-box pattern in permutations in- troduced previously by the authors. We derive a two-variable generating function for the distribution of this pattern on 132-avoiding permutations, and then study some of its coefficients providing a link to the Fibonacci numbers. We also find the number of separable permutations with two and three occurrences of the 1-box pattern.

KW - 1-box pattern

KW - pattern avoidance

KW - pattern avoiding permutation

UR - https://cs.uwaterloo.ca/journals/JIS/VOL17/Kitaev/kitaev4.html

M3 - Article

VL - 17

JO - Journal of Integer Sequences

JF - Journal of Integer Sequences

SN - 1530-7638

IS - 3

M1 - 14.3.3

ER -